MAUDE Adverse Event Report: KANEKA CORPORATION I-ED COIL SYSTEM; DEVICE, NEUROVASCULAR EMBOLIZATION DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION,

KANEKA CORPORATION I-ED COIL SYSTEM; DEVICE, NEUROVASCULAR EMBOLIZATION DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION,
Model Number 390-01H3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 05/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records (dhr) of the device concerned was reviewed: the production lot, to which the device concerned belongs, passed all in-process inspections for every product, and the finished product inspections on representative samples based on sampling plan.No nonconformity or abnormality in the manufacturing processes of the device concerned was found.The actual device was not returned and could not be investigated.We assume the cause of this as follows: the facility has not reported any defects in the product, and we determine that it was due to the patient's condition and procedure.However, since health hazards to the patient (rupture of aneurysm and consiquent additional operation) occurred and have not recovered, and the causal relationship between health hazards and the product cannot be completely ruled out, we will submit mdr (30 days).In the instructions for use of i-ed coil (2376-1) , we state the potential of known risk as below; [device failures, adverse events and complications] the following device failures, adverse events and complications may occur during the use of the i-ed coil.However, device failures, adverse events and complications are not limited to those listed below.Immediately take appropriate measures in the event that any abnormality occurs.2.Adverse events.(3) injury to blood vessels or tissues, vessel wall dissection, blood vessel perforation, blood vessel rupture.(5) bleeding, ischemia.(7) stroke, cerebral infarction.
 
Event or Problem Description
Treatment of left mca bifurcation aneurysm, previous treated a year ago by stent assisted coiling using a "stryker neuroform atlas stent".Space to be coiled was 3.5mm x 2.5mm in size, behind the previously placed stent."stryker excelsior sl10" microcatheter selected for coil delivery.Microcatheter tip was placed into aneurysm through the stent struts.1st coil selected was the "ied coil complex infini silkysoft (393-020306)", delivered into the aneurysm without complications and deployed.2nd coil selected was the "ied coil complex silkysoft (390-01h3)", delivered into the aneurysm and positioned ready for deployment.During a visual check before deployment, rupture of the aneurysm and corresponding hemorrhage and coil loops outside of the aneurysm wall into the subdural space confirmed.Cause of rupture could not be identified but not directly related to coil.After hemorrhage was confirmed a further 8 ied coils were deployed into the space to stop the bleeding.Hemostasis was achieved approximately 27minutes after rupture of aneurysm.After procedure an hematoma approximately 3cm wide in size was confirmed at the point of rupture and patient was in an unstable condition.On 5/23/2023 additional information: patient was safely extubated, intact and in a stable condition.Reported by mfr on 3009761573-2023-00001.

Brand Name
I-ED COIL SYSTEM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION,
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18 nakanoshima, kita-ku
osaka-city, qsaka 530-8 288
JA  530-8288
MDR Report Key17104901
Report Number2435151-2023-00001
Device Sequence Number14969961
Product Code HCG
UDI-Device Identifier04540778176478
UDI-Public04540778176478
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2023
Report Date (Section F) 05/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number390-01H3
Device Catalogue Number39001H3
Device Lot NumberKR013189
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date05/18/2023
Event Location Hospital
Date Report to Manufacturer05/21/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/12/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexFemale